Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS New York, NY

October 30, 2016Suffolk County, New York

NWS New York, NY issued this special weather statement at Oct 30, 2016, 5:36 PM EDT for Suffolk County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 30, 2016, 5:36 PM EDT (21:36 UTC)
Expired
Oct 30, 2016, 6:15 PM EDT
In force
39 min
Issued by
NWS New York, NY

County Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 46 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

022 
WWUS81 KOKX 302136
SPSOKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
536 PM EDT SUN OCT 30 2016

NYZ079>081-302215-
SOUTHEAST SUFFOLK-NORTHEAST SUFFOLK-SOUTHWEST SUFFOLK-
536 PM EDT SUN OCT 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL SUFFOLK
COUNTY...

AT 535 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF CALVERTON TO 6 MILES
SOUTHEAST OF DAVIS PARK. MOVEMENT WAS EAST AT 80 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  MATTITUCK AROUND 540 PM EDT. 
  SOUTHOLD AND PECONIC AROUND 545 PM EDT. 
  SAG HARBOR...SHELTER ISLAND...GREENPORT AND NOYACK AROUND 550 PM 
  EDT. 
  PLUM ISLAND AROUND 555 PM EDT. 
  GARDNER'S ISLAND AROUND 600 PM EDT. 

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ORIENT...SPRINGS...
AQUEBOGUE...QUOGUE...LAUREL...CUTCHOGUE...FLANDERS...HAMPTON BAYS...
CARMANS RIVER AND RIDGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4087 7235 4069 7298 4075 7289 4073 7295
      4097 7286 4099 7267 4115 7236 4119 7215
      4111 7230 4113 7231 4113 7232 4105 7227
      4121 7210 4118 7213 4113 7213 4110 7207
      4100 7210 4108 7196 4108 7186
TIME...MOT...LOC 2135Z 259DEG 71KT 4101 7269 4064 7291 

$$

JP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Oct 30, 3:16 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Oct 30, 3:16 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service New York NY
316 PM EDT Sun Oct 30 2016

.SYNOPSIS...
A wave of low pressure passes along a front to the south tonight.
Canadian high pressure builds in later tonight through Monday
night. This high will be in place through the middle of the week.
A cold front approaches on Thursday, moving through Thursday
night. High pressure builds in thereafter through next weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Upper level trough moves through tonight. A wave of low pressure
along the front passes near NYC metro, and moves south of the Long
Island early tonight. Models are in decent agreement on these main
features.

Radar indicates rain moves in quickly, and high resolution modelsolutions
along with NWP model suite shows moderate rain through midnight or
so, from west to east of course.

Maintained thunder mention for a good portion of the area through
sunset, or shortly after.

Colder air ushers in behind the front as winds turn to the
north/northwest. A big difference in temps when compared to last
night, with lows in the upper 30s and 40s. Good mixing though due
to gusty winds in tight pressure gradient and CAA, so no frost
expected even if temps fall lower than forecast.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Behind deepening trough, ridge builds this time frame.
Lingering gusty northerly flow prevails in the morning, with a
decrease in winds as the afternoon progresses as the high nears.

Afternoon high temperatures will run a few degrees below normal.

Clear skies and light winds will set the stage for chilly temps
Monday night. Lows in the 20s and 30s can be expected, except a
little warmer across the NYC metro. Frost included in forecast,
but many locations have already experienced a freeze, which
resulted in the end of the growing season. The pine barren region
of eastern Long Island should see freezing temps. Probably not
widespread enough for freeze headlines.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Models are in reasonably good agreement for the long term. The
center of surface high pressure will push off the East Coast on
Tuesday, while aloft, ridge axis slowly moves across the Northeast.
The return flow from the high will allow for building heights and
above normal temperatures for the middle portion of the week, that's
after a near normal day in regards to temperatures on Tuesday.
Temperatures will rise from the 50s on Tuesday, to middle to upper
60s on Wednesday, and upper 60s to lower 70s for Thursday.

A surface cold front approaches from the west on Thursday and moves
through Thursday night. The associated low will pass north of the
area, so the bulk of the forcing and thus rain will pass to the
north.

Thereafter, surface high pressure builds into the area while upper
level troughing sets up over the Northeast. Prolonged period of cold
advection sets up for next weekend. Temperatures will cool to near
normal for Friday and Saturday, with below normal temperatures for
Sunday.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
A cold front and wave of low pressure will move across the region
this evening. High pressure will then build in later tonight.

Initial line of convection moving across the Lower Hudson Valley and
Connecticut could produce NW gusty winds to 25 kt and IFR or less
conditions. Otherwise, VFR for the next few hours, then more
widespread rain moves across the region bringing cigs down to MVFR
and possibly IFR for a brief period.

The rain moves into the area between 19Z-22Z...with most of the
rain ending by 04Z-07Z. There is a chance that some of the rain
could be moderate to locally heavy at times, mainly between 22Z-
01Z for the NYC terminals. Also, there is a slight chance of
thunder, however confidence is not high enough to put in the TAFs.

Drier weather and VFR conditions are expected after 06z.

Winds start off mainly light and variable, however coastal
locations may experience some seabreezes. As the rain arrives,
winds should shift to the North with speeds increasing 10 kt this
evening, then to 10-15 kt with gusts around 20 kt after midnight.

The gusty north winds will continue into Monday.

.OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.Monday afternoon...VFR. N winds G20KT especially in the morning.
.Tuesday-Wednesday...VFR.
.Thursday...Afternoon/evening showers with brief MVFR conditions
possible. NW winds G20KT after midnight NYC metro/coast.
.Friday...VFR. Gusty NW winds.

&&

.MARINE...
Expect winds to increase behind a cold front and wave of low
pressure this evening. Gusty northerly winds will prevail through
the overnight and into Monday morning before winds diminish. SCA
in effect for all waters, extending a little longer over the ocean
waters. Seas build but should not exceed 5 ft over the ocean
waters. Blended Wave watch III with near shore prediction
guidance, which has been running high lately.

Winds diminish later Monday and Monday night as high pressure
builds.

Waves should remain below 5 ft through the day Thursday. A cold
front will approach Thursday and move through Thursday night and
waves on the ocean are forecast to rise to 4 ft by Thursday, and
possibly briefly touch 5 ft Thursday night. Waves diminish
thereafter.

Winds will remain below 25 kt through the day Thursday, but as the
cold front moves through, gusts to 25-30 kt are expected from late
Thursday night through early Friday night.

&&

.HYDROLOGY...
Do not anticipate hydro impacts with rain later today and tonight.

No significant precipitation is expected.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory from midnight tonight to 10 AM EDT Monday
     for ANZ330-335-338-340-345.
     Small Craft Advisory from 10 PM this evening to 2 PM EDT
     Monday for ANZ350-353-355.

&&

SYNOPSIS...JP/PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...JP
AVIATION...BC
MARINE...JP/PW
HYDROLOGY...JP/PW
Hazardous weather outlook, Oct 30, 4:04 AM EDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
404 AM EDT SUN OCT 30 2016

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-310815-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
404 AM EDT SUN OCT 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

In the hours before

Special weather statement, Oct 30, 2:20 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
220 PM EDT SUN OCT 30 2016

CTZ005-NJZ002-103-NYZ067>070-301900-
NORTHERN FAIRFIELD-WESTERN BERGEN-WESTERN PASSAIC-NORTHERN
WESTCHESTER-ROCKLAND-PUTNAM-ORANGE-
220 PM EDT SUN OCT 30 2016

...A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL AFFECT NORTH
CENTRAL FAIRFIELD...WESTERN PASSAIC...NORTHWESTERN
BERGEN...ROCKLAND... PUTNAM...NORTHERN WESTCHESTER AND EASTERN
ORANGE COUNTIES...

AT 218 PM EDT...RADAR INDICATED THESE SHOWERS AND THUNDERSTORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GARDNERTOWN TO NEAR BRANCHVILLE.
MOVEMENT WAS EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  NEWBURGH...NEW WINDSOR AND GARDNERTOWN AROUND 225 PM EDT.
  FAHNESTOCK STATE PARK AROUND 230 PM EDT.   WEST MILFORD...UPPER
  GREENWOOD LAKE AROUND 235 PM EDT.
  RINGWOOD AND GREENWOOD LAKE AROUND 240 PM EDT.
  SUFFERN...SHERMAN...SLOATSBURG...BROOKFIELD AND NEW FAIRFIELD
  AROUND 245 PM EDT.

LAT...LON 4164 7350 4150 7344 4151 7339 4108 7380
      4106 7449 4109 7450 4120 7437 4129 7454
      4157 7411 4159 7395 4153 7400 4146 7400
      4144 7398 4145 7398 4149 7393 4153 7353
      4164 7352 4165 7349
TIME...MOT...LOC 1818Z 262DEG 61KT 4153 7409 4111 7473

PW
Special weather statement, Oct 30, 2:48 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
248 PM EDT SUN OCT 30 2016

CTZ005-006-009-NJZ002-004-103-104-NYZ067>071-301930-
SOUTHERN FAIRFIELD-NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-EASTERN
PASSAIC-WESTERN BERGEN-WESTERN PASSAIC-EASTERN BERGEN-NORTHERN
WESTCHESTER-SOUTHERN WESTCHESTER-ROCKLAND-PUTNAM-ORANGE-
248 PM EDT SUN OCT 30 2016

...A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL AFFECT
FAIRFIELD...NORTHWESTERN NEW HAVEN...PASSAIC...
BERGEN...ROCKLAND...PUTNAM...WESTCHESTER AND SOUTHEASTERN ORANGE
COUNTIES...

AT 246 PM EDT...RADAR INDICATED SHOWERS WERE LOCATED ALONG A LINE
EXTENDING FROM PASSAIC COUNTY IN NEW JERSEY NORTHEAST INTO
PUTNAM COUNTY NEW YORK. MOVEMENT WAS EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS AND
POSSIBLE THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
YONKERS...BRIDGEPORT...STAMFORD...WATERBURY...NORWALK...DANBURY...NEW
ROCHELLE...WHITE PLAINS...MILFORD...SOUTHINGTON...SHELTON...
NAUGATUCK...PORT CHESTER...PARAMUS...WEST MILFORD...OSSINING...
RIDGEWOOD...PEEKSKILL...SOUTHBURY AND NEW CANAAN.

LAT...LON 4156 7291 4118 7313 4101 7360 4099 7363
      4100 7361 4099 7360 4088 7377 4104 7450
      4150 7382 4153 7353 4160 7352 4160 7348
      4150 7344 4151 7339 4147 7331 4149 7333
      4151 7316 4156 7316 4164 7294
TIME...MOT...LOC 1846Z 276DEG 39KT 4153 7369 4128 7402 4105 7438

PW
Special weather statement, Oct 30, 3:54 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
354 PM EDT SUN OCT 30 2016

CTZ009-NJZ002-004-006-103>108-NYZ069>075-078-176>179-302045-
SOUTHERN FAIRFIELD-EASTERN UNION-EASTERN PASSAIC-WESTERN
ESSEX-WESTERN BERGEN-WESTERN PASSAIC-EASTERN ESSEX-HUDSON-WESTERN
UNION-EASTERN BERGEN-BRONX-KINGS (BROOKLYN)-SOUTHERN
WESTCHESTER-NORTHERN WESTCHESTER-NEW YORK (MANHATTAN)-NORTHWEST
SUFFOLK-NORTHERN NASSAU-ROCKLAND-RICHMOND (STATEN IS.)-NORTHERN
QUEENS-SOUTHERN QUEENS-SOUTHERN NASSAU-
354 PM EDT SUN OCT 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FAIRFIELD...
UNION...PASSAIC...ESSEX...BERGEN...HUDSON...CENTRAL NASSAU...WESTERN
SUFFOLK...ROCKLAND...KINGS...QUEENS...RICHMOND...SOUTHERN
WESTCHESTER...NEW YORK AND BRONX COUNTIES...

AT 353 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM POMONA TO POMPTON LAKES TO NEAR VICTORY
LAKES. MOVEMENT WAS SOUTHEAST AT 50 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW YORK...OYSTER BAY...NEWARK...JERSEY CITY...HUNTINGTON...
YONKERS...PATERSON...ELIZABETH...STAMFORD...NEW ROCHELLE...PASSAIC...
BAYONNE...WHITE PLAINS...WAYNE...HOBOKEN...BLOOMFIELD...HACKENSACK...
LINDEN...PORT CHESTER AND GLEN COVE.

BRIEF TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS.

LAT...LON 4050 7427 4059 7421 4060 7436 4072 7439
      4097 7428 4104 7450 4109 7450 4120 7436
      4114 7423 4105 7343 4098 7365 4085 7376
      4090 7349 4095 7349 4093 7326 4054 7394
      4054 7395 4057 7394
TIME...MOT...LOC 1953Z 295DEG 42KT 4117 7405 4099 7427 4084 7456

JP
Special weather statement, Oct 30, 4:26 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
426 PM EDT SUN OCT 30 2016

CTZ009-NJZ006-104-106>108-NYZ070>075-078-080-176>179-302115-
SOUTHERN FAIRFIELD-EASTERN UNION-EASTERN ESSEX-HUDSON-WESTERN
UNION-EASTERN BERGEN-BRONX-KINGS (BROOKLYN)-SOUTHERN
WESTCHESTER-NORTHERN WESTCHESTER-NEW YORK (MANHATTAN)-NORTHWEST
SUFFOLK-NORTHERN NASSAU-RICHMOND (STATEN IS.)-NORTHERN
QUEENS-SOUTHERN QUEENS-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
426 PM EDT SUN OCT 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FAIRFIELD...
UNION...SOUTHEASTERN ESSEX...SOUTHEASTERN BERGEN...HUDSON...NASSAU...
WESTERN SUFFOLK...KINGS...QUEENS...RICHMOND...SOUTH CENTRAL
WESTCHESTER...NEW YORK AND BRONX COUNTIES...

AT 425 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HARRISON TO CARDINAL SPELLMAN HS TO EAST
VILLAGE TO ELIZABETH. MOVEMENT WAS SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW YORK...ISLIP...OYSTER BAY...NEWARK...JERSEY CITY...HUNTINGTON...
YONKERS...ELIZABETH...STAMFORD...NEW ROCHELLE...BAYONNE...WHITE
PLAINS...HOBOKEN...FREEPORT...LINDEN...VALLEY STREAM...LONG BEACH...
PORT CHESTER...LINDENHURST AND GLEN COVE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4050 7427 4060 7422 4060 7439 4066 7445
      4092 7390 4118 7373 4103 7349 4098 7365
      4085 7376 4096 7339 4079 7309 4069 7316
      4065 7337 4066 7317 4063 7320 4054 7393
      4060 7404 4050 7421
TIME...MOT...LOC 2025Z 293DEG 32KT 4104 7371 4087 7384 4075 7398 4069
7419

JP
Special weather statement, Oct 30, 5:28 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
528 PM EDT SUN OCT 30 2016

NJZ004-006-104>108-NYZ072>075-176-178-179-302215-
EASTERN UNION-WESTERN ESSEX-EASTERN PASSAIC-EASTERN
ESSEX-HUDSON-WESTERN UNION-EASTERN BERGEN-BRONX-KINGS (BROOKLYN)-NEW
YORK (MANHATTAN)-RICHMOND (STATEN IS.)-NORTHERN QUEENS-SOUTHERN
QUEENS-SOUTHERN NASSAU-
528 PM EDT SUN OCT 30 2016

...A STRONG THUNDERSTORM WILL AFFECT UNION...ESSEX...SOUTHEASTERN
BERGEN...HUDSON...SOUTHWESTERN NASSAU...KINGS...QUEENS...RICHMOND...
NEW YORK AND BRONX COUNTIES...

AT 527 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER COLONIA...OR
NEAR PLAINFIELD...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW YORK...NEWARK...JERSEY CITY...ELIZABETH...PASSAIC...BAYONNE...
HOBOKEN...PLAINFIELD...BLOOMFIELD...HACKENSACK...LINDEN...VALLEY
STREAM...BERGENFIELD...SUMMIT...LYNDHURST...MILLBURN...LYNBROOK...
RUTHERFORD...SECAUCUS AND HARRISON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4055 7425 4056 7421 4060 7421 4059 7446
      4067 7440 4065 7445 4067 7446 4075 7436
      4076 7438 4079 7437 4097 7392 4092 7392
      4090 7386 4062 7362 4056 7396 4057 7401
      4059 7401 4060 7404 4054 7411 4051 7425
TIME...MOT...LOC 2127Z 251DEG 40KT 4061 7434

JP
Special weather statement, Oct 30, 5:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
536 PM EDT SUN OCT 30 2016

NYZ079>081-302215-
SOUTHEAST SUFFOLK-NORTHEAST SUFFOLK-SOUTHWEST SUFFOLK-
536 PM EDT SUN OCT 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL SUFFOLK
COUNTY...

AT 535 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF CALVERTON TO 6 MILES
SOUTHEAST OF DAVIS PARK. MOVEMENT WAS EAST AT 80 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  MATTITUCK AROUND 540 PM EDT.
  SOUTHOLD AND PECONIC AROUND 545 PM EDT.
  SAG HARBOR...SHELTER ISLAND...GREENPORT AND NOYACK AROUND 550 PM
  EDT.
  PLUM ISLAND AROUND 555 PM EDT.
  GARDNER'S ISLAND AROUND 600 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ORIENT...SPRINGS...
AQUEBOGUE...QUOGUE...LAUREL...CUTCHOGUE...FLANDERS...HAMPTON BAYS...
CARMANS RIVER AND RIDGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4087 7235 4069 7298 4075 7289 4073 7295
      4097 7286 4099 7267 4115 7236 4119 7215
      4111 7230 4113 7231 4113 7232 4105 7227
      4121 7210 4118 7213 4113 7213 4110 7207
      4100 7210 4108 7196 4108 7186
TIME...MOT...LOC 2135Z 259DEG 71KT 4101 7269 4064 7291

JP

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 9:53 AM EDTSmall Craft AdvisoryOKX26 hr
Oct 30, 2:20 PM EDTSpecial Weather StatementOKXOrange, Putnam, Rockland, Westchester40 min
Oct 30, 2:48 PM EDTSpecial Weather StatementOKXPutnam, Rockland, Westchester42 min
Oct 30, 3:54 PM EDTSpecial Weather StatementOKXBronx, Kings, New York, Queens, Richmond51 min
Oct 30, 4:26 PM EDTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Queens, Richmond and 1 more49 min
Oct 30, 4:31 PM EDTSpecial Marine WarningOKX59 min
Oct 30, 5:28 PM EDTSpecial Weather StatementOKXBronx, Kings, New York, Queens, Richmond47 min
Oct 30, 5:43 PM EDTSpecial Weather StatementOKXBronx, Kings, Nassau, New York, Queens47 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.